Alert archive / Kentucky / High Wind Warnings in 2023

High Wind Warning 2, NWS Louisville, KY

February 27, 202349 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this high wind warning at Feb 27, 2023, 1:49 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Feb 27, 2023, 2:00 PM CST. It was in force for 2 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 27, 2023, 1:49 PM CST (19:49 UTC)
In effect from
Feb 27, 2023, 2:00 PM CST
Expired
Feb 27, 2023, 4:01 PM CST
In force
2 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 2:00 PM CSTNON-TSTM WND DMG1 W La Grange, KY6 TREES DOWNED OVER ROADS RESULTING IN TRAFFIC HAZARDS. 4 POWER LINES DOWNED AS WELL.
Feb 27, 2:00 PM CSTNON-TSTM WND DMGSalem, INTREE DOWN ON A HOME. A FEW TREES DOWN AROUND THE COUNTY.
Feb 27, 2:10 PM CSTNON-TSTM WND GST 562 S Eminence, KY56 MPH WIND GUST MEASURED AT SHELBY COUNTY (CROP) KENTUCKY MESONET SITE.
Feb 27, 2:10 PM CSTNON-TSTM WND GST 58Scottsburg, INMEASURED AT INDOT SITE.
Feb 27, 2:10 PM CSTNON-TSTM WND DMGWest Fork, INDOWNED POWER LINES CAUSED A FOREST FIRE IN WEST FORK AREA. MULTIPLE FIRE DEPARTMENTS RESPONDING.
Feb 27, 2:15 PM CSTNON-TSTM WND DMG1 Ssw Pilot Knob, INTHE ROOF OF A TURKEY BARN WAS BLOWN OFF ON MAGNOLIA ROAD. POWERLINES DOWN AS WELL.
Feb 27, 2:15 PM CSTNON-TSTM WND DMG3 Nnw Okolona, KYTALL TREE UPROOTED ON POPLAR LEVEL ROAD.
Feb 27, 2:15 PM CSTNON-TSTM WND DMG3 W Mcquady, KYHIGH WINDS DOWNED A POWER LINE WHICH THEN CAUSED A FIELD FIRE ALONG S HWY 261.
Feb 27, 2:25 PM CSTNON-TSTM WND DMG6 Ene Richardsville, KYSOCIAL MEDIA PICTURE OF A DOWNED TREE IN ANNA.
Feb 27, 2:40 PM CSTNON-TSTM WND DMG2 Sw Shepherdsville, KYSOCIAL MEDIA PICTURE OF A PRIVACY FENCE BLOWN OVER.
Feb 27, 2:49 PM CSTNON-TSTM WND DMG2 N Saint Matthews, KYPICTURE ON SOCIAL MEDIA OF A TREE DOWN IN THE NORTHFIELD SUBDIVISION IN LOUISVILLE.
Feb 27, 3:00 PM CSTNON-TSTM WND DMGBrandenburg, KYLOCALIZED POWER OUTAGE ALONG ONE STREET IN BRANDENBURG THAT LASTED ABOUT AN HOUR AND A HALF. 8 TO 10 TREES DOWN ACROSS THE COUNTY.
Feb 27, 3:00 PM CSTNON-TSTM WND DMGGeorgetown, INTREES DOWN THAT HAD TO BE REMOVED FROM ROADWAYS. CALLS CAME IN BETWEEN 2 AND 4 PM. MOST CALLS WERE CENTERED AROUND GEORGETOWN.
Feb 27, 3:00 PM CSTNON-TSTM WND DMGPaoli, INSCATTERED TREES DOWN THROUGHOUT THE COUNTY. HAD TO BE REMOVED FROM ROADWAYS. OCCURRED BETWEEN NOON AND 4 PM.
Feb 27, 3:00 PM CSTNON-TSTM WND DMGTell City, INCOUNTY DISPATCH REPORTED TREES AND POWERLINES DOWN AROUND THE COUNTY. A POWER POLE WAS DOWN ALSO. CALLS RANGED FROM NOON TO 6 PM.
Feb 27, 3:15 PM CSTNON-TSTM WND DMG3 Ese Shively, KYPICTURE FROM SOCIAL MEDIA OF SIDING BLOWN OFF THE NAVAL ORDNANCE STATION IN LOUISVILLE.
Feb 27, 3:20 PM CSTNON-TSTM WND GST 502 Ese Shakertown, KY50 MPH WIND GUST MEASURED AT MERCER COUNTY KENTUCKY MESONET SITE.
Feb 27, 3:30 PM CSTNON-TSTM WND DMGSellersburg, INTREES AND POWERLINES WERE DOWN IN AREAS THROUGHOUT THE COUNTY. MOST CALLS BETWEEN 3 AND 6 PM.
Feb 27, 3:40 PM CSTNON-TSTM WND GST 506 Ssw Lexington, KY50 MPH WIND GUST MEASURED AT FAYETTE COUNTY KENTUCKY MESONET SITE.
Feb 27, 4:00 PM CSTNON-TSTM WND DMG3 Nw Elk Creek, KYDAMAGE TO ROOF SHINGLES. VIDEO OF SHINGLES BEING BLOWN OFF.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

161 
WWUS73 KLMK 271949
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
249 PM EST Mon Feb 27 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280000-
/O.UPG.KLMK.WI.Y.0007.000000T0000Z-230228T0000Z/
/O.NEW.KLMK.HW.W.0002.230227T2000Z-230228T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
249 PM EST Mon Feb 27 2023 /149 PM CST Mon Feb 27 2023/

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

* WHAT...Southwest winds 25 to 35 mph with widespread gusts over
  50 mph expected, with isolated wind gusts over 60 mph.

* WHERE...Portions of south central Indiana and east central, 
  north central, northwest and south central Kentucky. 

* WHEN...Until 7 PM EST /6 PM CST/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

CJP
1 follow-up statement
658 
WWUS73 KLMK 272201
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
501 PM EST Mon Feb 27 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280000-
/O.CAN.KLMK.HW.W.0002.000000T0000Z-230228T0000Z/
/O.NEW.KLMK.WI.Y.0008.230227T2201Z-230228T0000Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
501 PM EST Mon Feb 27 2023 /401 PM CST Mon Feb 27 2023/

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of and south central Indiana and east 
  central, north central, northwest and south central Kentucky. 

* WHEN...Until 7 PM EST /6 PM CST/ this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
BTN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this high wind warning went out at Feb 27, 11:27 AM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Feb 27, 11:27 AM CST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1227 PM EST Mon Feb 27 2023

...Updated Aviation Discussion...

.Forecast Update...
Issued at 1000 AM EST Mon Feb 27 2023

Conditional slight risk for severe storms continues for this morning
and early afternoon as a cold front sweeps through the region.
Current radar imagery reveals a loosely organized cluster of
elevated convection across central kentucky and southern Indiana,
with max sfc wind gusts thus far peaking at 46 mph at HNB. We have
been observing storm motions of roughly 70 mph with this cluster,
not surprising given the 65kt LLJ working in overhead.

=== Severe Probability Update ===

As we progress through the rest of the morning and early afternoon,
additional showers and storms will develop within the strato-cu
field currently over southern IL as the sfc low tracks towards Lake
Michigan. Clearing over central Illinois has resulted in sfc based
instability upwards of 500 J/kg. This clearing and narrow SBCAPE
corridor will track eastward across the Ohio Valley today, and we
will likely have a very narrow window of opportunity for low-top
supercells where our effective SRH will be maximized. Our convective
precip will be displaced to the east of the axis of greatest
instability, though we will likely have some overlap on the back end
of the precip shield. This window of opportunity will likely only be
1-2 hours, and could be anytime between 16-19z. Convection is expect
to be pushing east of the region by 20z this afternoon.

=== Gusty Winds Update ===

Wind Advisory will continue for now. We will likely see convection
bring down some gusty winds through this morning, possibly seeing
gusts 45+ mph. Vis satellite shows a wide area of clearing over
southeastern Missouri and central Illinois, and we expect this
clearing to make it's way into central Kentucky after 18z this
afternoon. This clearing will likely result in mixing heights close
to 4kt, tapping into the strong LLJ. With better mixing expected
this afternoon, will likely see our highest wind gusts of the day
this afternoon after the convection pushes east. It is not out of
the question that winds will be on the high end of Advisory
criteria, though there is increasing concern for possibly needing to
upgrade to a High Wind Warning for this afternoon. Will continue to
monitor trends throughout today.

&&

.Short Term...(This afternoon through Tuesday)
Issued at 325 AM EST Mon Feb 27 2023

Key Messages...

* Strong SW winds with gusts of 45-55 mph expected today

* Locally damaging wind gusts possible with precipitation onset
  later this morning through early afternoon

Synopsis...Potent mid-level shortwave trough noted on GOES-16 water
vapor imagery is currently tracking along the central Plains with a
healthy dynamic environment in the diffluent precipitation shield,
as indicated by GLM total lightning. Simultaneously, the Advected
Layered Precipitable Water product shows a deepening surface low
heading east with initial signs of occlusion. Ongoing convective
trends along the trailing cold front aligns fairly well with the
scenario depicted by hi-res guidance as the attendant LLJ quickly
intensifies. Expect the shortwave and surface low to weaken and
continue occluding, respectively, this afternoon as the pair travels
across the Midwest. Although the southwesterly LLJ will experience a
slight decreasing trend at the time it translates through the lower
Ohio Valley today, it would still measure +60-kt winds at 850-mb. As
a result, windy conditions are anticipated today with a chance of
locally damaging winds where showers/isolated storms occur.

Today...Regional radar mosaic features weak elevated showers
associated with a diffuse warm front slowly lifting through central
Kentucky. Kentucky Mesonet observations have barely registered light
QPF with this activity while lightning hasn't being observed,
probably due to the lack of sufficient updraft strength to induce
charge separation. Expect the current showers to depart the forecast
area before sunrise with mostly cloudy skies and increasing winds
thereafter. The Wind Advisory will begin at 27/12Z, in line with the
onset time of the HREF ens mean 40-mph wind gusts. The cold front is
forecast to enter the western half of the CWA by 27/14Z. The
convective activity along the front will be characterized by a
broken line of showers with bowing segments that will transfer down
the higher-momentum winds aloft. It is along these segments where
locally damaging winds of +60 mph will be mainly found. Lightning
probability remains quite low (around 20 to 30%) with the cold
front, according to the HREF 27/0Z run, so sporadic to isolated
thunderstorm chances are indicated. Even though damaging winds are
the main threat today, there is also a non-negligible possibility of
a brief tornado. The latter would be a conditional risk that will
depend on several factors among which are: surface-based instability
and moisture recovery since there will be plenty of shear and
helicity. This tornado risk will most likely exist as a consequence
of the interaction of the occluded-low trowal and the developing dry
slot. In this case, the preferred storm mode is going to be low-
topped supercells mostly focused over central IN and OH that could
eventually migrate towards southern Indiana. Finally,
showers/isolated storms will be tapering off by sunset while winds
subside to below-advisory levels for most of the area.

Tonight...Breezy conditions will continue through the night with
overcast skies initially for southern Indiana and eventually
spilling into central Kentucky. However, the southern extent of the
cloud layer is uncertain at the moment and this could affect the
temperature distribution.

.Long Term...(Tuesday night through Sunday)
Issued at 255 AM EST Mon Feb 27 2023

...ACTIVE WEEK OF WEATHER EXPECTED ACROSS THE REGION...

...STRONG SYSTEM WITH POTENTIALLY HEAVY RAIN THURSDAY AND FRIDAY..

Weak surface ridging will give us a break on Tuesday with dry
weather, gradually clearing skies, light winds, and afternoon
temperatures ten to fifteen degrees warmer than normal, mostly in
the 60s. A warm front will lift northward through the region Tuesday
night but significant moisture will remain to our south from Texas
to Georgia resulting in a dry frontal passage here.

The passage of the warm front Tuesday night will put us in the warm
sector of a surface low moving from Missouri to Indiana on
Wednesday. By afternoon the moisture that had been to our south will
have had time to surge northward. We may attain a few hundred J/kg
of SBCAPE during max afternoon heating with strong bulk shear. With
seasonably strong flow aloft, moderate lapse rates, and soundings
showing dry mid-level air, some enhanced wind gusts could occur with
any isolated stronger showers or thunderstorms. SPC SREF does
indicate the presence of some weak DCAPE.

Record or near-record warmth is expected to spread from the Gulf
Coast to the upper Ohio Valley on Wednesday with daily highs in the
middle and upper 70s in southern Indiana and central Kentucky.
Wednesday max temp progs via EC showing a positive shift of tails
and .8-.9 EFI, indicating very unusual temperatures are likely.

The system's cold front will sweep through Wednesday evening with
showers tapering off overnight as the front advances to just south
and east of the area.

Thursday-Friday a strong surface cyclone will eject from New
Mexico/Texas to the upper Ohio Valley. GEFS/EC/GEM ensemble means
are in decent agreement, with the center of the low progged to cross
the length of Kentucky or possibly travel up the Ohio River on
Friday. Well above normal precipitable water values will be in place
with K Index in the mid 30s. Soundings show a saturated column with
little instability. We'll be beneath a coupled upper jet and the
nose of a strong low level jet possibly riding over a surface warm
front. Ensemble model consensus suggests 1-2" of rain Thursday
afternoon through Friday morning. Operational GFS and ECMWF amounts
are higher than the model means, but not unreasonably high given the
favorable synoptic set-up. WPC has painted an area of 2-3" of rain
across almost the entire region and has placed a slight risk of
excessive rainfall from Arkansas to the western half of Kentucky.
NBM and NDFD show record or near-record rainfall possible from the
Ozarks to the Northeast for Thursday-Friday. In addition to the
possibility of local flooding issues, the NAEFS and HEFS show
renewed river flooding is likely on the lower Green by the weekend.

Cold air will sweep in behind the system as the precipitation tapers
off Friday night. Right now it looks like the precipitation should
end by the time sub-freezing temperatures arrive. Even if the
precipitation lingers a little longer than forecast, any snowfall
here should be light and brief, with much heavier totals possible to
our north from the Midwest to the Great Lakes. The most recent
measurable snow (more than a trace) at Louisville and Lexington was
on January 31, and Bowling Green hasn't officially seen measurable
snow since December 26.

High pressure is still expected to move in for the weekend providing
us with a dry Saturday-Sunday. The high will be of Pacific origin so
temperatures should only be slightly below normal.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1225 PM EST Monday Feb 27 2023

Complex forecast for this period, with gusty winds, scattered
showers and storms, and lowering ceilings all on the table for the
region. A strong cold front is passing through the region this
afternoon, which is firing off scattered showers and storms. Best
chances for this afternoon will be mainly at SDF and LEX, and should
be over by the mid afternoon. We are seeing skycover clear out,
though ceilings are expected to remain over the northern half of the
region through this afternoon. Gusty southwest winds, possibly
exceeding 40kts, will be possible through the afternoon, especially
where ceilings clear out. Winds will relax by late this evening, and
we will likely see ceilings lower to MVFR at all terminals but BWG
for the overnight.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Wind Advisory until 7 PM EST /6 PM CST/ this evening for
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...Wind Advisory until 7 PM EST /6 PM CST/ this evening for
     INZ076>079-083-084-089>092.
&&

Update...CJP
Short Term...ALL
Long Term...13
Aviation...CJP
Hazardous weather outlook, Feb 27, 2:36 AM CST, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
336 AM EST Mon Feb 27 2023

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-280845-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
336 AM EST Mon Feb 27 2023 /236 AM CST Mon Feb 27 2023/

...WIND ADVISORY IN EFFECT FROM 7 AM EST /6 AM CST/ THIS MORNING TO
7 PM EST /6 PM CST/ THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Wind gusts of 45 to 55 mph are expected today, with locally higher
gusts above 60 mph possible in showers and storms. The strongest
gusts may produce localized wind damage and scattered power outages.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

An active week of weather is expected across the outlook area. There
is a chance of thunderstorms on Wednesday and another strong weather
system is forecast to impact the region late Thursday and Friday.
This system will bring heavy rainfall, a chance of thunderstorms, and
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report measured wind gusts and any
related wind damage today.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

ALL/13

In the hours before

Local storm report, Feb 27, 1:12 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EST MON FEB 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     NON-TSTM WND GST 1 ESE BOWLING GREEN     36.96N 86.42W
02/27/2023  M55 MPH          WARREN             KY   ASOS

            55 MPH WIND GUST MEASURED AT BOWLING
            GREEN-WARREN COUNTY REGIONAL AIRPORT (KBWG).

&&

CSG
Local storm report, Feb 27, 1:15 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM EST MON FEB 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     NON-TSTM WND GST 6 W LEXINGTON           38.04N 84.61W
02/27/2023  M53 MPH          FAYETTE            KY   ASOS

            53 MPH WIND GUST MEASURED AT LEXINGTON BLUE
            GRASS AIRPORT (KLEX).

&&

CSG
Local storm report, Feb 27, 1:18 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM EST MON FEB 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     NON-TSTM WND GST 4 NW OKOLONA            38.17N 85.74W
02/27/2023  M53 MPH          JEFFERSON          KY   ASOS

            53 MPH WIND GUST MEASURED AT LOUISVILLE
            MUHAMMAD ALI INTERNATIONAL AIRPORT (KSDF).

&&

CSG
Local storm report, Feb 27, 1:23 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
223 PM EST MON FEB 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     NON-TSTM WND GST 1 NNW FORT KNOX         37.91N 85.97W
02/27/2023  M53 MPH          HARDIN             KY   AWOS

            53 MPH WIND GUST OBSERVED AT FORT KNOX
            GODMAN ARMY AIRFIELD (KFTK).

&&

CSG
Local storm report, Feb 27, 1:29 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EST MON FEB 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     NON-TSTM WND GST 4 NW OKOLONA            38.17N 85.74W
02/27/2023  M61 MPH          JEFFERSON          KY   ASOS

            61 MPH WIND GUST OBSERVED AT LOUISVILLE
            MUHAMMAD ALI INTERNATIONAL AIRPORT (KSDF).

&&

CSG
Local storm report, Feb 27, 1:49 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EST MON FEB 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND GST 2 WNW CECILIA           37.68N 85.98W
02/27/2023  M53 MPH          HARDIN             KY   MESONET

            53 MPH WIND GUST OBSERVED AT HARDIN COUNTY
            KENTUCKY MESONET SITE.

&&

CSG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:31 AM CSTSpecial Weather StatementLMKHancock44 min
Feb 27, 8:27 AM CSTSpecial Weather StatementLMKOldham, Trimble33 min
Feb 27, 8:29 AM CSTSpecial Weather StatementLMKBullitt, Jefferson, Meade, Shelby46 min
Feb 27, 8:40 AM CSTSpecial Weather StatementLMKHardin, Larue, Nelson, Spencer, Washington50 min
Feb 27, 12:55 PM CSTSpecial Weather StatementLMKTrimble35 min
Feb 27, 1:00 PM CSTSevere Thunderstorm WarningLMKTrimble8 min
Feb 27, 4:01 PM CSTWind AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more119 min
Feb 27, 7:19 AM CSTSpecial Weather StatementLMKDubois, Orange41 min
Feb 27, 11:04 AM CSTSpecial Weather StatementLMKOrange26 min

Nearby

High Wind Warnings in Kentucky, 2023High Wind Warnings in Indiana, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.